MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; APPLIER, HEMOSTATIC CLIP

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO MED/LG APPLIER; APPLIER, HEMOSTATIC CLIP
Catalog Number EL314
Medical Device Problem Codes Unintended Ejection (1234); Mechanical Problem (1384); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/18/2024.D4: batch # unk.Additional information was requested and the following was obtained: "how did device not work? device didn't release clips properly, and clip security was compromised."as per discussion with the customer, he told me that he picked the clip through applier, and applied it on vessel, the clip dropped or ejected without pressing the handle." did device jammed (not fire clips)? no.Did device not feed clips? no.Did device drop or eject clips? yes.Did device sideways feed clips? no.Did device fire malformed clips? yes.Did device fire scissored clips? no.If other please specify is the current patient status known? na".The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, jaws are not aligned properly, so the clips are not applied properly on the tissue.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/16/2024.D4: batch # unk.Investigation summary : the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the el314 device was returned nonfunctional as the jaws were misaligned; therefore, the clips could not be loaded into the jaws.No conclusion could be reached as to what may have caused the found condition of jaws.Please note that as stated in the ifu: "all surgical instruments are subject to a degree of wear and tear because of normal use.A regular and precise visual check of the instrument should be made before each use.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.

Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20250123
Report Number3005075853-2024-07011
Device Sequence Number7313056
Product Code HBT
UDI-Device Identifier10705036003854
UDI-Public10705036003854
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K830503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEL314
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown